Format

Send to

Choose Destination
See comment in PubMed Commons below
Masui. 2005 Oct;54(10):1146-8.

[Bronchospasm during anesthesia in a patient with Pena-Shokeir syndrome].

[Article in Japanese]

Author information

1
Department of Anesthesiology, Tokushima University School of Medicine, Tokushima.

Abstract

A 3-month-old boy with Pena-Shokeir syndrome underwent tracheotomy under general anesthesia. Patients with this syndrome may present anesthetic problems involving difficulties in tracheal intubation, possibilities of malignant hyperthermia, as well as perioperative respiratory complications related to hypoplasia of the lung. General anesthesia was induced and maintained with sevoflurane (2-3%) and nitrous oxide (0-50%) in oxygen (50-100%). The patient developed bronchospasm during tracheotomy. Atropine and epinephrine were administered intravenously and 5% sevoflurane was inhaled. The bronchospasm was improved gradually and surgery was successfully finished. Pena-Shokeir syndrome is an uncommon disease first reported by Pena & Shokeir in 1974 and characterized by congenital multiple arthrogryposis, characteristic facies, camptodactyly and pulmonary hypoplasia. In the perioperative management for a patient with Pena-Shokeir syndrome, special attention should be paid to abnormalities in the upper and lower respiratory systems, especially bronchospasm.

PMID:
16231771
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center